MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the solitaire x stent device (model: sfr4-6-40-10 lot: b042974) found that the inner diameter of the sofia catheter was measured to be 0.0515" at the hub and 0.0510" at the distal tip, therefore, the sofia catheter was found to be compatible for use with solitaire x stent device.Blood was found within the sofia catheter hub and lumen.The sofia catheter was found kinked at 5.06 cm from the distal end.A 0.051" mandrel was inserted into the catheter hub, through the catheter body and became stuck at ~8.0 cm from the distal end.Blood was found at this location of the catheter.The solitaire x stent was found separated from the pusher and stuck within the distal end of the sofia catheter.The catheter was cut to extract the solitaire x stent.No damages or irregularities were found with the pusher or marker coil.The pusher distal wire was found broken from the pusher under the marker coil.The marker coil was removed to access the broken end of the distal wire (wire a).The stent finger markers were examined and found to be undamaged.The stent working length struts were found in good condition.The stent non-working (tear drop) length struts were found kinked.The solitaire x stent was found separated from the pusher at the keyhole marker band.The distal wire appears to be broken within the marker band.Acetone was used to dissolve the dymax glue to access the distal wire.Both distal wire broken ends were sent out for sem imaging and analysis.No other anomalies were observed.Based on the device analysis and reported information, the customer's reports of "resistance during deliv/retrieval" and "kink/damage" was confirmed.The stent was found kinked at the non-working length struts.Possible causes are damaged catheter, patient vessel tortuosity, user uses same micro catheter with multiple solitaire devices, user does not maintain continuous flush, user does not maintain the correct flush rate, rhv loose during delivery or introducer sheath damage.As blood was found throughout the catheter and in the hub, it is likely that insufficient flushing was performed during the procedure.The pushwire was found broken at the distal wire in two location.The sem summary: dimple features consistent with tensile overload type failures are visible on both ends.Wire thinning is visible at the wire a broken end, along with a patch of flattened area.Possible causes for this failure are patient stenosis, vessel tortuosity, pre-existing stent, number of passes made with device or a new microcatheter was not used with each solitaire.The blood found within the sofia catheter could have also contributed towards resistance and subsequent breaking of the pusher distal wire.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solitaire stent became stretched and stuck inside the intermediate catheter; the solitaire resistance occurred about 2-3 cm into the catheter.There was no patient injury reported as a result of the event.Additional information received confirmed the tip of the sheath was secured in the hub of the microcatheter.The patient was undergoing treatment of an ica-mca occlusion.The patient's vessel tortuosity was normal and the devices were prepared as indicated per the ifu.Ancillary device: sofia 5fr 125cm catheter ***event reportable due to analysis results.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11253269
Report Number2029214-2021-00117
Device Sequence Number19524552
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public00847536034730
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB042974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1